Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

September 21, 2021Houston County, Twiggs County, Georgia

NWS Atlanta, GA issued this special weather statement at Sep 21, 2021, 7:10 PM EDT for Houston County, Twiggs County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 21, 2021, 7:10 PM EDT (23:10 UTC)
Expired
Sep 21, 2021, 7:45 PM EDT
In force
35 min
Issued by
NWS Atlanta, GA
Hail
0.00 in
Wind
40

Counties Houston County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 43 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 993 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-09-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
993 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
468 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

286 
WWUS82 KFFC 212310
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Tue Sep 21 2021
 
GAZ082-083-094-095-212345-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
710 PM EDT Tue Sep 21 2021

...Strong thunderstorms will impact portions of south central Bibb,
southwestern Twiggs, southeastern Peach and Houston Counties through
745 PM EDT...

At 709 PM EDT, a line of strong thunderstorms was along a line
extending from Centerville to Saint Louis, and moving east at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light, unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Locations impacted include...
Perry, Warner Robins, Centerville, Robins Air Force Base, Marion,
Meadowdale, Sand Bed, Bullard, Houston Lake, Grove Park, Lakewood,
Huber, Moss Oak, Elberta, Middle Georgia Regional Airport, Bonaire,
Miami Valley, Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3242 8384 3244 8384 3244 8385 3247 8385
      3248 8387 3249 8388 3274 8360 3269 8336
      3234 8369
TIME...MOT...LOC 2309Z 285DEG 5KT 3264 8366 3247 8385 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Sep 21, 3:02 PM EDT, 4 hours 8 minutes earlier.

Area forecast discussion, Sep 21, 3:02 PM EDT, 4 hours 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
302 PM EDT Tue Sep 21 2021

.SHORT TERM /Tonight through Wednesday Night/...

Looking at the current mosaic radar loop we can see showers and some
isolated thunderstorms across the region. We can also see the line
of showers and thunderstorms along the main cold front sweeping
through the mid to lower MS river valley. This front is expected to
move into NW GA right around sunrise wed morning and continue moving
SE through the state. Expecting PoPs to increase with this frontal
passage Wednesday, with Likely PoPs across north and portions of
central GA mainly along the east side of the state. Not looking for
much in the way of precip totals with current QPF in the 0.25"-0.75"
range through Wed night, with highest totals across N GA. The models
show this front exiting the GA/SC coast just after sunset Wed
evening with a much cooler/drier airmass moving in behind it. Low
temps will dip down into the lower 50s to near 60s across the CWA
Thu morning, with some middle 40s in the NE GA mountains. Expecting
dewpoints Thu afternoon in the upper 40s to lower 50s.

01

.LONG TERM /Thursday through Tuesday/...

The extended is characterized by a welcome pattern change, as we
have traded our soupy, tropical moisture for an impressively dry
post-frontal airmass. PWATs are progged to be as low as 0.35" across
portions of the CWA, in the very bottom 5-10% climatologically for
this time of year. High pressure builds in at the surface behind the
cold front and continues to strengthen as the closed low over the
Great Lakes is shunted off to the north and east. Mornings will feel
like fall following the frontal passage, with minimum temperatures
as much as 7 degrees below average possible as we round out the week.
Overnight lows in the upper 40s aren't out of the question for far
northeastern Georgia over the next several days, with the rest of
the CWA solidly in the low to mid 50s. Highs are expected to be in
the 70s on Thursday, lowest in the northern 2/3 of the CWA that
experiences the earliest fropa, with temperatures moderating back
towards climo (mid 70s to low 80s) throughout the weekend. On top of
that, PoPs are forecasted to stay below 10% well into the start of
the work week; outdoor activity enthusiasts rejoice!

96/King

&&

.AVIATION...
18Z Update...
Showers over the area right now but expecting an isolated
thunderstorms or two before things subside over night. Will see
precipitation pick back up just before sunrise as the main cold
frontal system nears the area. Best chances for SHRA/TSRA with the
front will be between 14z-18z for the ATL/CSG area and between
16z-20z for AHN and MCN Wed afternoon as the front moves SE
through the area. Ceilings will stay mainly in the IFR to MVFR
range today and tonight then lift in to the VFR range with the
frontal passage Wed afternoon. Once the front clears so will the
precip and the clouds. Winds are mainly out of the east right now
and they will turn to the SE overnight then SW around sunrise. The
winds will turn to the NW as the front goes through. Wind speeds
will stay 10kt or less today and tonight but once the front passes
the TAF sites will see wind speeds increased into the 10-15kt
range with gust to 22kt.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          68  78  52  75 /  40  60  10   0
Atlanta         68  75  53  73 /  50  60  10   0
Blairsville     62  69  46  68 /  60  70  10   0
Cartersville    67  73  51  71 /  50  60   5   0
Columbus        71  80  56  77 /  40  60   5   0
Gainesville     67  74  52  73 /  50  70  10   0
Macon           70  83  55  78 /  40  60  10   0
Rome            67  74  52  74 /  60  60   5   0
Peachtree City  68  76  52  74 /  50  50   5   0
Vidalia         72  86  59  79 /  40  70  30   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....96
AVIATION...01
Hazardous weather outlook, Sep 21, 11:30 AM EDT, 7 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1130 AM EDT Tue Sep 21 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-221530-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1130 AM EDT Tue Sep 21 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are forecast across the area
this afternoon and tonight. A few storms may become strong and
capable of producing heavy rain, gusty winds, and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered thunderstorms are forecast across the area Wednesday as
a cold front pushes eastward. Some of these storms could produce
locally heavy rain, gusty winds, and frequent lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Sep 21, 6:09 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
609 PM EDT Tue Sep 21 2021

GAZ059-060-071-072-081>083-094-095-212245-
Peach GA-Putnam GA-Monroe GA-Bibb GA-Houston GA-Crawford GA-Jones GA-
Jasper GA-Twiggs GA-
609 PM EDT Tue Sep 21 2021

...Strong thunderstorms will impact portions of Bibb, northwestern
Twiggs, southwestern Putnam, southeastern Monroe, northeastern Peach,
northeastern Houston, east central Crawford, Jones and southeastern
Jasper Counties through 645 PM EDT...

At 608 PM EDT, a line of strong thunderstorms was along a line
extending from near Shady Dale to near Jack Brown Estates, and moving
east at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Macon, Eatonton, Gray, Monticello, Warner Robins, Centerville, Byron,
Payne, Robins Air Force Base, Payne City, Postell, Lake Tobesofkee,
Bradley, Wayside, Griswoldville, Resseaus Crossroads, Round Oak,
Wesleyan, Skipperton and Arkwright.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3266 8388 3336 8373 3337 8335 3318 8340
      3318 8343 3311 8341 3258 8354
TIME...MOT...LOC 2208Z 259DEG 23KT 3334 8359 3268 8382

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 21, 7:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Tue Sep 21 2021

GAZ082-083-094-095-212345-
Peach GA-Bibb GA-Houston GA-Twiggs GA-
710 PM EDT Tue Sep 21 2021

...Strong thunderstorms will impact portions of south central Bibb,
southwestern Twiggs, southeastern Peach and Houston Counties through
745 PM EDT...

At 709 PM EDT, a line of strong thunderstorms was along a line
extending from Centerville to Saint Louis, and moving east at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Perry, Warner Robins, Centerville, Robins Air Force Base, Marion,
Meadowdale, Sand Bed, Bullard, Houston Lake, Grove Park, Lakewood,
Huber, Moss Oak, Elberta, Middle Georgia Regional Airport, Bonaire,
Miami Valley, Kathleen and Clinchfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3242 8384 3244 8384 3244 8385 3247 8385
      3248 8387 3249 8388 3274 8360 3269 8336
      3234 8369
TIME...MOT...LOC 2309Z 285DEG 5KT 3264 8366 3247 8385

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 8:24 PM EDTFlash Flood WarningFFCBaldwin, Washington, Wilkinson2 hr
Sep 20, 8:36 PM EDTRiver Flood WarningFFCForsyth, Fulton40 hr
Sep 20, 10:45 PM EDTSpecial Weather StatementFFCSchley30 min
Sep 21, 5:58 AM EDTRiver Flood WarningFFCChattooga11 hr
Sep 21, 6:09 PM EDTSpecial Weather StatementFFCBibb, Jasper, Jones, Putnam36 min
Sep 21, 7:46 PM EDTSpecial Weather StatementFFCHouston29 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.